Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tegretol Kar

Posted by 2sense on May 31, 2002, at 5:18:17

In reply to Re: Tegretol danibell25, posted by Kar on May 30, 2002, at 16:08:44

I have been on Tegretol (actually the generic Carbamapezine) now up to 600 mg since 4/19. I was put on it for a grand mal seizure because I went cold turkey off of Clonazepam (Klonopin) because the psych doc (over the phone -- can't see me until SEPT) said he wouldn't take me off the Clonazepam unless I went on Depakote. I have body image problems and know about the weight gain on the Deparkote. To make matters worse the EEG and MRI were not "normal" but this neurologist just threw me on this Tegretol and after I tried to ask him some questions and got blowen off I decided to go to a different neuro -- problem is that won't be until mid-June. In being on the Tegretol (600 mg three times a day) and still the Klonopin (4 mg. at night before bed -- have slowly gotten to that latter dose over 1 1 /2 years nightly -- put on it by psych doc for insomnia) -- since 4/19 I have gained nearly 20 lbs. I have a thyroid disorder and the tegretol screws up the thyroid labs and the thyroid is out of whack, the Wellbutrin's effects are also negated by the Tegretol -- but I don't have any doctor other than the psych doc who won't do anything but up the Wellbutrin (how at 500 mgs a day -- and that in and of itself with anorexia can cause seizures) and have no neuro and my "regular" doctor is ignoring the rapid weight gain (10 lbs overnight is NOT normal -- the PDR is pretty straight forward about it). Plus tegretol in addition to it being a anticonvulsant is an ANTI-diuretic -- I can't even get my wedding bands on and was at the hospital Wed. for something completely different and the nurses noticed the puffiness in addition to the high blood pressure (I usually have 107/70 maximum and since tegretol it is like 140/110 or variations thereof). There has been no mood stabilization on either the Klonopin and/or the Tegretol -- at least not for me -- and I am frustrated because I really have no neuro to go to and the pscych doc believes what he believes and will do nothing about the anticonvulsant/mood stabilizer (he is thrilled I am on it and was all for putting me on Topamax though the eating disorder therapist said -- stay away from it).

I also have some cognitive impairment -- not a whole lot -- but in writing this post I cannot remember all the side effects (though I have listed the major ones) I have experienced in a very short time). Any information would be appreciated.

Just my 2sense (<-- why too cutesy sorry -- Sue)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:2sense thread:107996
URL: http://www.dr-bob.org/babble/20020525/msgs/108137.html